RetiredMom - You may have hit on something I didn't know about
! Esophageal spasms! That could be part of why after tablets stick, it hurts even after I get them to go down. My original testing showed esophagus spasming but now bad enough to prevent surgery.
I'm sure the wrap is working well enough, because I don't have a lot of heartburn. But I'm also sure the hernia re-opened when I had a bad vomiting episode, just a little blood, 3 months after the original surgery. That started pain which was just like, but not as intense as, the original sub-sternum pain when the seat belt shoved my stomach into my chest, which felt just like a heart attack. Esophageal spasms could also be triggered when the stomach slides up through the diaphragm when I eat or drink.
I won't allow dilation because right now I don't need GERD meds. There has to be something else!
There are meds that stop esophageal spasms, heart meds, maybe something else. I had to start a tiny dose of atenolol because I am getting tachycardia way too often. My tach is generally triggered by the esophagus not liking foods containing sulfites, and I've been eating a bit too much junk food lately. So far the atenolol is reducing the tach, but it's not doing anything for the chest or esophageal pain. Maybe a different heart med or a higher dose, hmmm.
Chartreux - I truly appreciate well wishes and prayers. I can wait. I've been waiting for a cure for 2 years; another month is nothing. We have to study our own problems, and this board helps a lot.